MAUDE Adverse Event Report: BD MEDICAL (BD WEST) MEDICAL SURGICAL BD PRECISIONGLIDE¿NEEDLE

BD MEDICAL (BD WEST) MEDICAL SURGICAL BD PRECISIONGLIDE¿NEEDLE
Catalog Number 305145
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/26/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported before use of the bd precisionglide¿needle "there is a crusty white coating on the syringe." there was no report of injury or medical intervention.
 
Additional Manufacturer Narrative
Investigation summary: investigation results: not applicable; no samples or photos were attached.Qn review: no notifications written for fm for this batch, nor for the associated assembly batch.Dhr review: needle assembly batch 6056562 had 15 visual inspections performed on (b)(4) parts with zero defects recorded.Assembly batch 5303547 had seven visual inspections performed on (b)(4) parts with zero defects recorded.Investigation conclusion: possible root cause: unable to determine.
 
Additional Manufacturer Narrative
Additional information: investigation results: one sample was returned.It has epoxy on the tip of the needle.Possible root cause: the rack of needles fell against another rack coming in contact with uncured epoxy.A misassembled needle with uncured epoxy came into contact with the needles in question during assembly.Corrective action: here are the things we've done to improve epoxy splatters and drip overs: re-trained operators in regards to inspecting for epoxy drip overs and identify epoxy issues.Modified the line to prevent mis-assembled cannula from accumulating and causing epoxy on the caterpillar belts and other needles.Revised the visual instruction for epoxy application to assist the operators in adjusting the adhesive camera.The adhesive camera is used to assist the assembly associate with epoxy adjustments in regards to epoxy location.It is not used to disposition product.While these actions reduce the interaction required for the operator in regards to epoxy application, it is still dependent on the operator to continuously monitor the assembly process for epoxy issues.We will continue to provide coaching and feedback to them as we become aware of issues.

Brand Name
BD PRECISIONGLIDE¿NEEDLE
Common Device Name
NEEDLE
Manufacturer (Section D)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
MDR Report Key7275378
Report Number1911916-2018-00035
Device Sequence Number1741824
Product Code FMI
UDI-Device Identifier30382903051459
UDI-Public30382903051459
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K021475
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other,use
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/25/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date04/30/2021
Device Catalogue Number305145
Device Lot Number6055999
Initial Date Received by Manufacturer 01/29/2018
Supplement Date Received by Manufacturer01/29/2018
01/29/2018
Initial Report FDA Received Date02/15/2018
Supplement Report FDA Received Date03/12/2018
04/25/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;